MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO FLAT MARKERS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO FLAT MARKERS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number PFSDV0016
Medical Device Problem Codes Nonstandard Device (1420); Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a cori assisted tka surgery, the camera could not detect the navio flat marker.The procedure was performed, after a non-significant delay, using manual technique.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the navio flat markers, part number pfsdv0016, lot number unknown, intended for treatment was returned for evaluation.The reported problem was confirmed with a visual inspection.The flat marker reflective disk was white and non reflective.The reported problem was confirmed with a functional evaluation.Attempting to use the flat marker on the tibia tracker caused the tracker to not be detected during setup.The flat marker was disassembled and it was found that the side of the disk that was installed downward was silver and reflective.The disk was flipped over and the flat marker was reassembled.After reassembly, the flat marker was now being recognized and the tracker was detected.The reported problem was confirmed.Disassembly of the flat marker found that the reflective disk was installed with the reflective side facing the opposite direction.A complaint history review for similar reported/confirmed complaints has identified prior events.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.A historical review concluded that the lot, serial number or part number reported in this event is related to a corrective/preventive action.According to document (b)(4), assy, flat marker, v-4000, navio rev a, states to place disk on the inner surface of top component with reflective gray side facing up.We do have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with flat markers reflective material assembled with the reflective material flipped/upside down.As part of corrective action, continuous improvements have been made to the assembly process.The assembly work instruction will be updated to include a visual check using an infrared camera system that the operators can reference to confirm the reflective material is oriented correctly during flat marker assembly.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Corrected data: h6 (medical device problem code).

Brand Name
NAVIO FLAT MARKERS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19080559
Report Number3010266064-2024-00083
Device Sequence Number12269433
Product Code OLO
UDI-Device Identifier00885556628904
UDI-Public00885556628904
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPFSDV0016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by Manufacturer04/21/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: ROB10024 / SN: (B)(6).
Patient SexUnknown